×

zbMATH — the first resource for mathematics

Homogeneous Lyapunov function for homogeneous continuous vector field. (English) Zbl 0762.34032
Summary: The goal of this article is to provide a construction of a homogeneous Lyapunov function \(\bar V\) associated with a system of differential equations \(\dot x=f(x)\), \(x\in\mathbb{R}^ n\) (\(n\geq 1\)), under the hypotheses: (1) \(f\in C(\mathbb{R}^ n,\mathbb{R}^ n)\) vanishes at \(x=0\) and is homogeneous; (2) the zero solution of this system is locally asymptotically stable. Moreover, the Lyapunov function \(\bar V(x)\) tends to infinity with \(\| x\|\), and belongs to \(C^ \infty(\mathbb{R}^ n\setminus\{0\},\mathbb{R})\cap C^ p(\mathbb{R}^ n,\mathbb{R})\), with \(p\in\mathbb{N}^*\) as large as wanted. As application to the theory of homogeneous systems, we present two well known results of robustness, in a slightly extended form, and with simpler proofs.

MSC:
34D20 Stability of solutions to ordinary differential equations
93D09 Robust stability
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Coron, J.M.; Praly, L., Adding an integrator for the stabilization problem, Systems control lett., 17, 89-104, (1991) · Zbl 0747.93072
[2] Dayawansa, W.P.; Martin, C.F., Asymptotic stabilization of two dimensional real analytic systems, Systems control lett., 12, 205-212, (1989) · Zbl 0673.93064
[3] Dayawansa, W.P.; Martin, C.F.; Knowles, G., Asymptotic stabilization of a class of smooth two-dimensional systems, SIAM J. control optim., 28, 1321-1349, (1990) · Zbl 0731.93076
[4] Hahn, W., Stability of motion, (1967), Springer-Verlag Berlin · Zbl 0189.38503
[5] Hartman, P., Ordinary differential equations, (1982), Birkhauser Boston, MA · Zbl 0125.32102
[6] Hermes, H., Homogeneous coordinates and continuous asymptotically stabilizing feedback controls, (), 249-260
[7] Kawski, M., Stabilization and nilpotent approximations, (), 1244-1248
[8] Kawski, M., Stabilization of nonlinear systems in the plane, Systems control lett., 12, 169-175, (1989) · Zbl 0666.93103
[9] Kurzweil, J., On the inversion of Lyapunov’s second theorem on stability of motion, Ann. math. soc. transl. ser. 2, 24, 19-77, (1956)
[10] Zubov, V.I., Methods of A.M. Lyapunov and their applications, (1964), Noordhoff Leiden · Zbl 0115.30204
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.